# SDR WI52003F00000

- Difficulty date: June 27, 2003
- Submitted: July 29, 2003
- Operation: Air carrier
- Aircraft: N111AM
- Make and model: Cessna 525
- Aircraft serial: 5250113
- Engine: Wilint FJ441A
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Diffuser
- Part number: 54861
- Part serial: AU00156
- Condition: Ruptured
- Location: Engine
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

UPON ENGINE DISSASSEMBLY THE DIFFUSER WAS FOUND TO EXHIBIT A SEPARATION OF THE AXIAL WELD OF THE PRESSURE CASE.  THE FAILURE WAS INITIATED AS A FATIGUE CRACK WHICH RUPTURED AFTER REACHING A 3.00 INCH CRITICAL LENGTH.  CAUSE IS ATTRIBUTED TO LOCAL MATERIAL THINNING IN THE WELD HEAT AFFECTED ZONE.  TO ADD AN ANNEAL CYCLE AND TO REDUCE THE ALLOWABLE WELD MISMATCH IN THIS AREA.
